Skip to content
Includes Expert Content
Withdraws?? :o(
avatar
Anon_25033 posted:
About 5 years ago I had a doctor who put me on Konopin 1mg, 3 times a day. I was on the dosage for post-partum panic and anxiety attacks for about 3 years. 2 years ago I switched doctors after finding out that a benzodiazepine medication was to only be taken AS NEEDED. 2 years ago I began, with a doctor's help of weaning off of the medication SLOWLY. Every few months I would decrease the medication by ½ a milligram. Everything seemed to be going fine. About a year ago I was taking ½ a milligram in the morning and 1mg at bedtime, 6 months ago I was down to just ½ a milligram at bedtime and 3 months ago I was down to a quarter of a milligram at bedtime (0.25 milligram) which is a VERY small dose, almost non-therapeutic, but it was enough to keep any withdrawals at bay. About a week ago I was told to stop the medication since a safe amount to time had passed for weaning, and I'm not doing so well. For the past 4-5 days I have been in a fog-like state, almost like things seem 'dream-like' if that makes sense. I am having trouble concentrating or focusing, and I have been extremely irritable. My doctor says a few of those are common, but I feel completely horrible. Are all of these normal? Has anyone else ever experienced these symptoms? Is there anything I can do to make it better? My doctor had put me on Clonidine for the withdrawals and for the irregular heart rate I have, and it helps somewhat, but I am on the maximum dose allowed safely. Does anyone have any insight or suggestions? I hate feeling this way! I really don't want to be on anything else, since my husband and I will be trying to conceive in the near future.
Reply
 
avatar
Patricia Farrell, PhD responded:
It's understandable that you would be feeling pretty bad because withdrawal presents different problems for each person, but one thing is sure; there are withdrawal issues.

I'm not an MD and, unfortunately, I can't offer any advice because this is a medical problem and requires medical expertise.

I hope things do get better for you very soon and that you feel much better.
 
avatar
livetothefull responded:
Hi Anon

These withdrawal symtoms to Klonopin are common. Your body has been used to receiving the drug and now that you've stopped taking this it has to get used to not having the drug in your system any longer. I personally haven't experienced this, but as a pharmacist I encounter this problem with my patients a lot. Please consult your doctor for management of withdrawals. Don't do anything drastic. Get plenty of rest and hydrate as often has possible. Practice some breathing tips and meditation to stay calm. I also remember feeling post-partum depression onset and panic attacks and can relate. Please check out my story in the community Datisha's Passion for Life and Purpose if you need any encouragement.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
14 of 24 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.